Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 31, 2010, 1:26 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2010, 1:26 PM MDT (19:26 UTC)
- Expired
- Jul 31, 2010, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:15 PM MDT | HEAVY RAIN 0 | 4 E Lamar, CO | FLOODED FIELDS...BUT FURROWS STILL VISIBLE...BETWEEN COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF LAMAR ALONG HIGHWAY 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WGUS55 KPUB 311926 FFWPUB COC011-061-099-312230- /O.NEW.KPUB.FF.W.0023.100731T1926Z-100731T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 126 PM MDT SAT JUL 31 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT * AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES 1 TO LOCALLY UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA... HARTMAN...HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND WILEY. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG SANDY CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280 $$
3 follow-up statements
197 WGUS75 KPUB 312018 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT SAT JUL 31 2010 COC011-061-099-312230- /O.CON.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PROWERS CO-BENT CO-KIOWA CO- 218 PM MDT SAT JUL 31 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN KIOWA... NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES UNTIL 430 PM MDT... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO TRACK ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN OVER PORTIONS OF THE WARNED AREA...WITH THE HEAVIEST AMOUNTS OVER THE BIG SANDY AND RUSH CREEK BASINS OF EASTERN KIOWA AND NORTHERN PROWERS COUNTIES...LOCATED NORTH THROUGH EAST OF LAMAR...AND ALSO OVER THE CLAY CREEK BASIN...LOCATED SOUTH THROUGH EAST OF LAMAR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA...HARTMAN... HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND WILEY. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG SANDY CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REMEMBER...TURN AROUND...DON'T DROWN. && LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280 $$
780 WGUS75 KPUB 312151 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT SAT JUL 31 2010 COC011-061-099-312230- /O.CON.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PROWERS CO-BENT CO-KIOWA CO- 351 PM MDT SAT JUL 31 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN KIOWA... NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES UNTIL 430 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO TRACK ACROSS THE WARNED AREA. RADAR AND SATELLITE ESTIMATES INDICATE THAT RAINFALL AMOUNTS IN EXCESS OF 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA...HARTMAN... HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND WILEY. AT 315 PM MDT...LAW ENFORCEMENT REPORTED MINOR FLOODING OF FIELDS...BETWEEN COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF LAMAR...ALONG HIGHWAY 50. THIS WARNING INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG SANDY CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280 $$
360 WGUS75 KPUB 312229 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT SAT JUL 31 2010 COC011-061-099-312244- /O.EXP.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PROWERS CO-BENT CO-KIOWA CO- 429 PM MDT SAT JUL 31 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN KIOWA... NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:35 AM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jul 31, 4:35 AM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 435 AM MDT SAT JUL 31 2010 .SHORT TERM... (TONIGHT AND SATURDAY) ...POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES... WILL HAVE TO BE SOMEWHAT BRIEF WITH ONGOING FLOODING CONCERNS. NOT MUCH CHANGE TODAY...WITH THE MONSOON PLUME HANGING AROUND THRU TONIGHT. PREC H2P REMAINS AT 150-250 PERCENT. ABUNDANT LOW LVL MOISTURE...WITH DEWPOINTS GENERALLY IN THE LOWER 60S ACROSS THE PLAINS. TRANSPORT WINDS A TAD STRONGER TODAY...SO THAT MAY HELP TO SOME EXTENT...BUT WITH NUMEROUS SITES REPORTING BETWN 1-2 INCHES OF RAINFALL ON FRI-FRI NITE...WILL NOT TAKE MUCH ADDITIONAL RAINFALL O CAUSE PROBLEMS. STILL SEEING FLOODED STREETS ON THE SOUTH SIDE OF PUEBLO THIS MORNING WITH MODERATE RAIN CONTINUING ATTM. OTHER HOT SPOTS INCLUDE CROWLEY AND WRN KIOWA COUNTIES...WETS AND SANGRES SOUTH OF HGWY 96...AND RATON AREA E AND S OF TRINIDAD. RADAR ESTIMATES OF 2-4 INCHES OR HIGHER FOR SOME OF THESE LOCATIONS. HAVE EXTENDED OUR FLOOD WATCH TO INCLUDE THOSE AREAS ON THE PLAINS THAT HAVE RECEIVED HEAVY RAINFALL OVERNIGHT...AND ALSO MOVED UP THE STARTING TIME OF THE WATCH SINCE THERE IS THE CHANCE FOR HEAVY RAINFALL TODAY EVEN DURING THE MORNING HOURS. HAVE GONE BELOW GUIDANCE TODAY FOR TEMPS...WITH ABUNDANT PRECIP AND CLOUD COVER KEEPING TEMPS AT OR BELOW SEASONAL NORMS. PRECIP SHOULD WIND DOWN BY LATER THIS EVE. ROSE .LONG TERM... (SUNDAY THROUGH FRIDAY) MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXTENDED WITH VERY LITTLE CHANGE EXPECTED IN THE OVERALL PATTERN. HIGH PRESSURE WILL CONTINUE TO DRIFT EAST OVER THE CENTRAL PLAINS WITH ABUNDANT MOISTURE AND SEVERAL WEAK DISTURBANCES MOVING NORTHWARD FROM THE DESERT SOUTHWEST. A DISTURBANCE WILL TRACK NORTHEAST ACROSS COLORADO SUNDAY WITH ANOTHER ROUND OF HEAVY RAINFALL DEVELOPING ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS. MODELS IN AGREEMENT WITH THUNDERSTORMS REMAINING TIED TO THE TERRAIN SO EXPECT LITTLE PRECIP EAST OF THE I-25 CORRIDOR SUNDAY AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINFALL WITH FLASH FLOODING BEING A THREAT...ESPECIALLY OVER AREAS THAT HAVE SEEN HEAVY RAIN THE PAST FEW DAYS. THE NEXT DISTURBANCE WILL ROTATE AROUND THE HIGH AND ACROSS COLORADO ON MONDAY. THERE IS SOME MODEL DISCREPANCIES WITH A FRONT AND CONVERGENCE MAX LOCATED NORTH OF HIGHWAY 50 AND WHETHER CONVECTION WILL BREAK OUT ALONG THIS FRONT MONDAY EVENING. THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS AND SPREAD EAST ALONG THE ADJACENT PLAINS THROUGH THE EVENING. MODELS ARE IN AGREEMENT DEVELOPING A SURFACE LOW NEAR PUEBLO WITH AN AREA OF STRONG CONVERGENCE DEVELOPING NORTH OF HIGHWAY 50 BY 00Z. THE NAM DEVELOPS VERY LITTLE CONVECTION ALONG THIS BOUNDARY AS IT STALLS OVER THE EASTERN PLAINS DURING THE OVERNIGHT HOURS. THE GFS IS MORE BULLISH WITH CONVECTION WITH EXTRA LIFT PROVIDED FROM A WEAK DISTURBANCE OVER NORTHEAST COLORADO. CURRENT THINKING IS CONVECTION WILL DEVELOP NORTH OF HIGHWAY 50 AFTER 00Z HOWEVER THE AMOUNT OF COVERAGE REMAINS UNCERTAIN. HEAVY RAINFALL AND FLOODING WILL ONCE AGAIN BE A THREAT THROUGH MONDAY NIGHT. THE PATTERN IS FORECAST TO PERSIST THROUGH FRIDAY WITH UPPER LEVEL DISTURBANCES ROTATING ACROSS COLORADO AND THUNDERSTORMS WITH HEAVY RAINFALL...ESPECIALLY OVER THE HIGHER TERRAIN TO THE WEST. INCREASED FLOW ALOFT WILL HELP WITH STORM MOTIONS BY MIDWEEK SOMEWHAT REDUCING THE FLASH FLOODING THREAT...HOWEVER WITH SATURATED SURFACE CONDITIONS...THINK THE THREAT WILL CONTINUE. AFTERNOON TEMPERATURES WILL REMAIN WARM THROUGH THE EXTENDED WITH UPPER 80S TO MID 90S FOR THE PLAINS AND 70S TO 80S FOR THE HIGHER TERRAIN TO THE WEST. MOZLEY && .AVIATION... HEAVY RAINFALL FROM SCT-NMRS SHWRS AND TS TODAY IS AGAIN THE MAIN CONCERN...ESPECIALLY FOR KCOS AND KPUB. COULD ALSO SEE SOME PATCHY FG OR BR THIS MORNING AND AGAIN SUN MORNING DUE TO VERY MOIST SURFACE CONDITIONS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>068-072>089- 093>097. && 44/88
Hazardous weather outlook, Jul 31, 6:44 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 644 AM MDT SAT JUL 31 2010 COZ058>089-093>099-011245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 644 AM MDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT PLAINS THROUGH THIS EVENING. SMALL HAIL UP TO DIME SIZE MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERSISTENT PATTERN WILL KEEP ACTIVE WEATHER ACROSS SOUTHERN COLORADO THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS AND SPREAD INTO THE PLAINS WEST IF INTERSTATE 25 AND OVER THE PALMER DIVIDE THROUGH THE EVENING HOURS. ABUNDANT MOISTURE AND SLOW STORM MOTIONS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER LOCATIONS THAT HAVE SEEN HEAVY RAINFALL FOR CONSECUTIVE DAYS. THERE IS LESS CERTAINTY IN THUNDERSTORM COVERAGE OVER THE PLAINS WITH THE BEST CHANCES BEING EARLY NEXT WEEK. THUNDERSTORMS THAT OCCUR THROUGH FRIDAY WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND LIGHTNING IN ADDITION TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTHEAST COLORADO THROUGH THIS EVENING. 44/88
In the hours before
Local storm report, Jul 31, 7:32 AM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
732 AM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN 5 N DIVIDE 39.01N 105.15W
07/31/2010 M1.80 INCH TELLER CO PUBLIC
24 HR STORM TOTAL
&&
KMOZLEYLocal storm report, Jul 31, 11:41 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN 2 W RYE 37.92N 104.96W
07/31/2010 M1.86 INCH PUEBLO CO TRAINED SPOTTER
OVERNIGHT TOTAL.
&&
JCERUSpecial weather statement, Jul 31, 12:15 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MDT SAT JUL 31 2010 COZ095-096-311915- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 1215 PM MDT SAT JUL 31 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CHIVINGTON...OR 26 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:19 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 30, 7:12 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Huerfano, Pueblo | 3 hr |
| Jul 30, 7:54 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jul 30, 8:40 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 30, 8:44 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 30, 8:49 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 30, 9:41 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 30, 10:07 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 30, 10:22 PM MDT | Areal Flood Advisory | PUB | Huerfano | 2 hr |
| Jul 30, 10:48 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa | 2 hr |
| Jul 31, 12:27 AM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 31, 1:07 AM MDT | Areal Flood Advisory | PUB | Kiowa | 60 min |
| Jul 31, 1:21 AM MDT | Flash Flood Warning | PUB | Las Animas | 87 min |
| Jul 31, 1:37 AM MDT | Areal Flood Advisory | PUB | Crowley, Otero, Pueblo | 3 hr |
| Jul 31, 3:29 AM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 31, 12:59 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Jul 31, 1:11 PM MDT | Areal Flood Advisory | PUB | Chaffee | 3 hr |
| Jul 31, 1:58 PM MDT | Flash Flood Warning | PUB | Chaffee | 78 min |
| Jul 31, 2:15 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 3 hr |
| Jul 31, 3:39 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 32 hr |
| Jul 31, 4:28 PM MDT | Flash Flood Warning | PUB | Kiowa, Prowers | 113 min |
| Jul 31, 4:52 PM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero, Pueblo | 2 hr |
| Jul 31, 5:03 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.